MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ CAVILON¿ NO STING BARRIER FILM

3M HEALTH CARE 3M¿ CAVILON¿ NO STING BARRIER FILM
Model Number N/A
Health Effect - Clinical Codes Full thickness (Third Degree) Burn (2696); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information not provided.The product was not returned for analysis.A lot number was provided.The product instructions for use contains a precautionary statement that if redness or other signs of irritation appear, or if redness or signs of irritation persist, to consult a physician.End of report.
 
Event or Problem Description
A customer alleged third degree burns, blisters, and itchiness of the skin on the lower-right abdomen, a 5x5 inch area around the ostomy site, that occurred after 3m cavilon no sting barrier film wipes were used once when providing ostomy care.Baby wipes that contained water had been used to wipe the area before cavilon was applied.The symptoms were observed four days later upon changing the ostomy bag when itchiness developed.Adhesive remover was purchased and applied it to remove the cavilon, along with wiping the area with water and gauze.The patient was seen by a physician for the symptoms, who prescribed cephalexin capsules, 500mg three times a day for ten days, and mupirocin ointment, usp 2% to apply three times a day.The affected area was reported to be improving, with areas of dried pus observed.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
3M¿ CAVILON¿ NO STING BARRIER FILM
Common Device Name
3M¿ CAVILON¿ NO STING BARRIER FILM
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
Manufacturer (Section G)
APHENA PHARMA SOLUTIONS
7978 industrial park road
easton MD 21601
Manufacturer Contact
dianne gibbs
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6517379117
MDR Report Key13459968
Report Number2110898-2022-00008
Device Sequence Number3895731
Product Code KMF
UDI-Device Identifier30707387766321
UDI-Public30707387766321
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K955103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/12/2024
Device Model NumberN/A
Device Catalogue Number3342
Device Lot Number2024-04 CB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SAFE N SIMPLE¿ ADHESIVE REMOVER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale